Co-caredopa


#1
have been very distressed today and just found that the pharmacy put 25/250 tablets in a box of 25/100 which is what i shud take so i have taken 3 250mg topday instead of 3 100mg WILL I LIVe xxxx

#2
Oh Tizzy and don't you want to scream and scream and scream.

Have you been able to contact anyone-- PD nurse, GP?
Do try the helpline at the top of the page, everyone speaks well of them.
Are you living on your own?
Keep posting. I'm sorry but I know nothing about the meds you name and can't offer any advice/reasurance.

#3
Hello Tizzy, R U OK? Did it make any difference? love Sunray

#4
Hi Tizzy.

Co-Careldopa is the generic name for the medication comprising a combination of carbidopa and levodopa, and used to combat PD symptoms.

As well as being distributed in its generic form, it is also sold by several drugs companies under various different brand names. The most popular of these in the UK being Sinemet.

Tablets marked "25/250" contain 25 mg of carbidopa and 250 mg of levodopa. These tablets can be broken in half, [u]unless[/u] they are also marked "CR" (controlled release).

Tablets marked 25/100 contain 25 mg of carbidopa and 100 mg of levodopa.

I myself take a prescribed 1400 mg of levodopa per day, so I doubt if you'll suffer too much. Maybe get a bit buzzy; avoid much driving though.

Ray.

#5
A 61-year-old parkinsonian patient ingested up to 100 gm of levodopa during a period of 12 hours. Signs of parkinsonism were completely alleviated. Adverse effects included initial hypertension followed rapidly by hypotension of a few hours' duration, prolonged symptomatic postural hypotension, sinus tachycardia, mental confusion, insomnia, and anorexia. The effects of the overdose gradually subsided over 1 week. Analyses of serum and urine for dopa and its metabolites confirmed the overdose, which biochemically resulted in apparent saturation of two enzymatic pathways that inactivate dopamine: conjugation with sulfuric acid and O-methylation.

if my maths is right, thats [u]400[/u] of the bigger tablets!

I think some other pd medicines are much more dangerous when overdosed.

#6
This happened to me twice.

I didn't take any as they were a different colour from my usual 25/100's

I took them back to the pharmacy and was told I would get a letter of apology from head office.

Needless to say, no apology was forthcoming and I changed pharmacist.